Alert archive / California / Wind Advisories in 2013
Wind Advisory 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 27, 2013, 6:24 PM PST for Los Angeles County, California. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2013, 6:24 PM PST (02:24 UTC)
- Expired
- Jan 28, 2013, 12:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WWUS76 KLOX 280224 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 624 PM PST SUN JAN 27 2013 ...STRONG NORTHERLY WINDS DEVELOPING ACROSS PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT... .A TIGHTENING NORTHERLY SURFACE PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT AND MONDAY. THE PRESSURE GRADIENT SHOULD WEAKEN BY MONDAY AFTERNOON. CAZ053-054-281030- /O.NEW.KLOX.WI.Y.0008.130128T0224Z-130128T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 624 PM PST SUN JAN 27 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL NOON PST MONDAY. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP THIS EVENING AND CONTINUE THROUGH MIDDAY MONDAY. THE STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR. * IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-088-281030- /O.NEW.KLOX.WI.Y.0008.130128T0500Z-130128T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA 624 PM PST SUN JAN 27 2013 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA CLARITA VALLEY AND THE SANTA MONICA MOUNTAINS. THIS ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO NOON PST MONDAY. * WINDS...AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP LATER THIS EVENING AND CONTINUE THROUGH MIDDAY MONDAY. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-281030- /O.NEW.KLOX.WI.Y.0008.130128T0224Z-130128T1200Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 624 PM PST SUN JAN 27 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 4 AM PST MONDAY. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. * IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * TIMING... * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
5 follow-up statements
320 WWUS76 KLOX 280446 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 846 PM PST SUN JAN 27 2013 ...STRONG NORTHERLY WINDS DEVELOPING ACROSS PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT... .A TIGHTENING NORTHERLY SURFACE PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT AND MONDAY. THE PRESSURE GRADIENT SHOULD WEAKEN BY MONDAY AFTERNOON. CAZ053-054-281115- /O.CON.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 846 PM PST SUN JAN 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH MIDDAY MONDAY. THE STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR. * IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-088-281115- /O.CON.KLOX.WI.Y.0008.130128T0500Z-130128T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA 846 PM PST SUN JAN 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY... * WINDS...AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH MIDDAY MONDAY. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-281115- /O.CON.KLOX.WI.Y.0008.000000T0000Z-130128T1200Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 846 PM PST SUN JAN 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. * IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
225 WWUS76 KLOX 280518 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 918 PM PST SUN JAN 27 2013 ...STRONG NORTHERLY WINDS DEVELOPING ACROSS PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT... .A TIGHTENING NORTHERLY SURFACE PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA THROUGH MONDAY. THE PRESSURE GRADIENT SHOULD WEAKEN BY MONDAY AFTERNOON. CAZ053-054-281200- /O.CON.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 918 PM PST SUN JAN 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH MIDDAY MONDAY. THE STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR. * IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-088-281200- /O.CON.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA 918 PM PST SUN JAN 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY... * WINDS...AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH MIDDAY MONDAY. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-281200- /O.CON.KLOX.WI.Y.0008.000000T0000Z-130128T1200Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 918 PM PST SUN JAN 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. * IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
752 WWUS76 KLOX 281145 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 345 AM PST MON JAN 28 2013 CAZ039-052-281245- /O.CAN.KLOX.WI.Y.0008.000000T0000Z-130128T1200Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 345 AM PST MON JAN 28 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. NON ADVISORY WIND GUSTS TO 30 MPH WILL CONTINUE THROUGH MID MORNING. NORTH WINDS MAY AGAIN REACH ADVISORY CRITERIA EARLY THIS EVENING. $$ CAZ053-054-281945- /O.CON.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 345 AM PST MON JAN 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH MIDDAY. THE STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR. * IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-088-281945- /O.CON.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA 345 AM PST MON JAN 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH MIDDAY MONDAY. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SANTA CLARITA VALLEY MEANS THAT WIND GUSTS OF 35 MPH OR GREATER ARE EXPECTED. A WIND ADVISORY FOR THE SANTA MONICA MOUNTAINS MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ASR
452 WWUS76 KLOX 281946 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1146 AM PST MON JAN 28 2013 ...THE WIND ADVISORIES FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES INCLUDING THE SANTA MONICA MOUNTAINS AS WELL AS THE SANTA CLARITA VALLEY WILL BE ALLOWED TO EXPIRE AT NOON... .THE GUSTY NORTH WINDS OVER THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AS WELL AS THE SANTA CLARITA VALLEY WERE BRIEFLY UP NEAR ADVISORY LEVEL THIS MORNING AND HAVE SINCE DECREASED TO WELL BELOW ADVISORY CRITERIA...SO THE WIND ADVISORIES WILL BE ALLOWED TO EXPIRE. BY TONIGHT...THE NORTH WINDS MAY INCREASE ONCE AGAIN THROUGH THE I-5 CORRIDOR AND THROUGH THE PASSES OF THE SANTA YNEZ MOUNTAINS SO AN ADVISORY MIGHT AGAIN BE NECESSARY. CAZ053-054-282100- /O.EXP.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1146 AM PST MON JAN 28 2013 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... EXPECT NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE WINDS MAY RETURN TO ADVISORY LEVEL AGAIN TONIGHT. $$ CAZ046-088-282100- /O.EXP.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA 1146 AM PST MON JAN 28 2013 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... EXPECT NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE WINDS MAY RETURN TO ADVISORY LEVEL AGAIN TONIGHT. $$ SWEET
609 WWUS76 KLOX 281949 CCA NPWLOX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1148 AM PST MON JAN 28 2013 ...THE WIND ADVISORIES FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES INCLUDING THE SANTA MONICA MOUNTAINS AS WELL AS THE SANTA CLARITA VALLEY WILL BE ALLOWED TO EXPIRE AT NOON... .THE GUSTY NORTH WINDS OVER THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AS WELL AS THE SANTA CLARITA VALLEY WERE BRIEFLY UP NEAR ADVISORY LEVEL THIS MORNING AND HAVE SINCE DECREASED TO WELL BELOW ADVISORY CRITERIA...SO THE WIND ADVISORIES WILL BE ALLOWED TO EXPIRE. BY TONIGHT...THE NORTH WINDS MAY INCREASE ONCE AGAIN THROUGH THE I-5 CORRIDOR AND THROUGH THE PASSES OF THE SANTA YNEZ MOUNTAINS SO AN ADVISORY MIGHT AGAIN BE NECESSARY. CAZ053-054-282100- /O.EXP.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1148 AM PST MON JAN 28 2013 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... EXPECT NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE WINDS MAY RETURN TO ADVISORY LEVEL AGAIN TONIGHT. $$ CAZ046-088-282100- /O.COR.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA 1148 AM PST MON JAN 28 2013 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... EXPECT NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. THE WINDS MAY RETURN TO ADVISORY LEVEL AGAIN TONIGHT. $$ SWEET
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 27, 2:30 PM PST, 3 hours 54 minutes earlier.
Area forecast discussion, Jan 27, 2:30 PM PST, 3 hours 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PST SUN JAN 27 2013 .SYNOPSIS... BELOW NORMAL TEMPERATURES AND LINGERING PRECIPITATION IS FORECAST FOR TODAY. BELOW NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE FOR MONDAY AND TUESDAY BUT CONDITIONS WILL BE DRY. WARM AND DRY CONDITIONS ARE FORECAST FOR THE REMAINDER OF THE WEEK. && .SHORT TERM (TODAY-TUE)... SCATTERED SHOWERS HAVE DEVELOPED THIS AFTERNOON IN NORTHERN SAN LUIS OBISPO COUNTY AND IN WESTERN VENTURA AND EASTERN LOS ANGELES COUNTIES ON THE BACK EDGE OF THE EXITING TROUGH. A MID LEVEL JET STREAK IS HELPING TO SPUR THE SYSTEMS ALONG AND EXTRA ENHANCEMENT HAS BEEN SEEN DUE TO OROGRAPHIC LIFT. BRIEF HEAVY RAIN AND SMALL HAIL HAS BEEN REPORTED WITH THE SHOWERS IN THE VENTURA/LOS ANGELES COUNTY AREA AND IT WOULD NOT BE SURPRISING TO HAVE ANOTHER REPORT OR TWO OF HAIL THIS AFTERNOON. THE SHOWERS SHOULD CONTINUE TO FIRE AS LONG AS THE SUN IS UP BUT MAY ALSO CONTINUE INTO THE EARLY EVENING AS THEY ARE AT LEAST PARTIALLY DRIVEN BY THE TROUGH AND JET DYNAMICS. A SLIGHT CHANCE OF EVENING SHOWERS WAS ADDED TO MOST NON-COASTAL ZONES. AS WAS CONSIDERED THIS MORNING... WINDS LOOK TO BE ELEVATED IN THE NEXT 24-48 HOURS DUE TO THE HIGH TRYING TO BUILD INTO THE AREA WHILE THE EXITING TROUGH CONTINUES TO DIG SOUTHWARD AND THEREFORE IS NOT PROGRESSING ESPECIALLY QUICKLY TO THE EAST. THE RESULTING GRADIENT BETWEEN THE RIDGE AND TROUGH SHOULD PROVIDE THESE PERIODS OF ELEVATED NORTHEASTERLY WINDS THROUGH THE USUAL WINDY AREAS OF VENTURA AND LOS ANGELES COUNTIES... THE MOUNTAINS... THE VENTURA COASTAL PLAIN... SANTA CLARITA VALLEY... AND THE SANTA MONICA MOUNTAINS. FOR THE NEXT 24 HOURS THE WINDS ARE EXPECTED TO STAY BELOW WIND ADVISORY CRITERIA BUT THE FOLLOWING PERIOD LOOKS TO BE A BIT WINDIER AND A WIND ADVISORY MAY BE NEEDED FOR SOME OR ALL OF THOSE AREAS. AS THE HIGH BUILDS IN... TEMPERATURES WILL BEGIN TO WARM AS CONDITIONS REMAIN DRY. OTHER THAN THE WINDS THE REGION SHOULD HAVE MILD WEATHER FOR THE REMAINDER OF THE WEEK. .LONG TERM (WED-SAT)... MILD WEATHER ACROSS THE REGION SHOULD CONTINUE INTO THE WEEKEND. IF THE HIGH CONTINUES TO SLOWLY BUILD INTO THE REGION THE WEAK OFFSHORE FLOW SHOULD CONTINUE THROUGH SATURDAY AND THIS WILL KEEP THE MARINE LAYER OFFSHORE AND SKIES CLEAR. THIS WILL ALSO ASSIST IN KEEPING TEMPERATURES NEAR NORMAL. && .AVIATION...27/1800Z. A MID/UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE AREA WILL SHIFT EAST AND A RIDGE OF HIGH PRESSURE UPSTREAM WILL APPROACH THE AREA. UPPER LEVEL STRONG SOUTHWEST WINDS WILL BECOME MODERATE TO STRONG NORTH AND MID LEVEL LIGHT WEST WINDS WILL BECOME MODERATE NORTH AFTER 28/12Z OVER THE AREA. RELATIVELY MOIST LOWER LEVELS BELOW 5KFT WILL BECOME DRY AFTER 28/03Z. FREEZING LEVEL WAS APPROXIMATELY 7KFT THIS MORNING AND WILL GRADUALLY DESCEND TO NEAR 5KFT BY 28/00Z AND CHANGE LITTLE THEREAFTER. A MIXED MODERATE ONSHORE AND NORTHERLY PRESSURE GRADIENT THROUGH THE PERIOD. KLAX...CHANCE CIGS 023 AND AT TIMES CIGS 035 THROUGH 27/22Z THEN CHANCE CIGS 035 THROUGH 28/00Z. KBUR...CHANCE CIGS 010 AND AT TIMES CIGS 006 1SM -DZ BR THROUGH 27/20Z. CHANCE CIGS 024 BETWEEN 27/20-27/23Z. AND CHANCE CIGS 040 BETWEEN 27/23-28/03Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KJ AVIATION...WF SYNOPSIS...SETO/KJ WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 27, 6:00 AM PST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SUN JAN 27 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-281400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SUN JAN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT HIGH SURF WILL AFFECT THE BEACHES OF SAN LUIS OBISPO COUNTY AND WESTERN SANTA BARBARA COUNTY TODAY AND TONIGHT. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. GALE FORCE WINDS WILL AFFECT THE OUTER WATERS TODAY AND TONIGHT. GUSTY WINDS WILL AFFECT THE ANTELOPE VALLEY AND THE CENTRAL COAST THIS AFTERNOON AND EVENING. GUSTY WINDS WILL ALSO AFFECT THE INTERSTATE 5 CORRIDOR THIS AFTERNOON THROUGH TONIGHT. LOCALLY GUSTY WINDS MAY SPREAD INTO THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS THIS EVENING. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY HIGH SURF WILL AFFECT THE BEACHES OF SAN LUIS OBISPO COUNTY AND WESTERN SANTA BARBARA COUNTY MONDAY MORNING. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES MONDAY. GALE FORCE WINDS WILL AFFECT THE OUTER WATERS MONDAY THROUGH LATE MONDAY NIGHT. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRUNO
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 5:07 PM PST | Coastal Flood Statement | LOX | 58 hr | |
| Jan 28, 2:33 PM PST | Frost Advisory | LOX | 18 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.